Alert archive / Wisconsin / River Flood Warnings in 2010
River Flood Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 12, 2010, 9:29 PM CST for Crawford County, Vernon County, Wisconsin. It took effect at Mar 14, 2010, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 9:29 PM CST (03:29 UTC)
- In effect from
- Mar 14, 2010, 12:00 AM CST
- Expired
- Mar 13, 2010, 9:23 AM CST
- In force
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
Counties Crawford County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 52 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Soldiers Grove (SOGW3).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 12, 2:08 PM CST, 7 hours 21 minutes earlier.
Area forecast discussion, Mar 12, 2:08 PM CST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 208 PM CST FRI MAR 12 2010 .SHORT TERM...TONIGHT THROUGH MONDAY MAIN CONCERNS WILL BE RAIN CHANCES THROUGH SATURDAY NIGHT. FAIRLY DRAMATIC WATER VAPOR/IR-26 BAND SATELLITE IMAGERY THIS AFTERNOON. THE WAVE THAT GAVE THE AREA RAIN YESTERDAY/LAST NIGHT HAS NOW PIVOTED INTO CENTRAL MN. MEANWHILE..A MORE POTENT MID-LEVEL CLOSED CIRCULATION WAS PUSHING INTO WESTERN MO. THIS WAS SPINNING UP SURFACE CYCLOGENESIS OVER WESTERN KY. INCREASING LIFT IN RESPONSE TO THIS CYCLOGENESIS WAS SPREADING RAIN NORTH/NORTHWESTWARD INTO CENTRAL IN/IL PER LATEST REGIONAL RADAR MOSAIC/SURFACE OBS. MORE LOCALLY..OUR AREA WAS IN A QUIET LULL BETWEEN THE SYSTEM IN MN AND THE LOW SPINNING UP OVER WESTERN KY. VISIBLE SATELLITE/SURFACE OBS INDICATING AN EXPANSIVE BKN-OVC DECK OF CU/STRATO CU ACROSS THE AREA WITH CEILINGS GENERALLY IN THE 2-3KFT RANGE WHILE TEMPERATURES AS OF 1 PM MAINLY IN THE 40S. ISOLATED DENSER FOG HAS LINGERED ACROSS NORTHERN WI WITH MEDFORD STILL REPORTING VISIBILITY AROUND A QUARTER MILE. 02.12Z NCEP DETERMINISTIC MODEL SUITE AS WELL AS THE 12.09Z SREF IN OVERALL GOOD AGREEMENT THROUGH THE SHORT TERM PERIOD. WILL BE WATCHING THE AFOREMENTIONED LOW OVER WESTERN KY THIS AFTERNOON DUMBBELL INTO CENTRAL IL TONIGHT. AS IT DOES...NAM INDICATES INCREASING AXIS OF 925-850MB MOISTURE TRANSPORT/ISENTROPIC LIFT AHEAD OF IT...PUSHING ALONG THE IL/WI BORDER AFTER MIDNIGHT. BASED ON THIS SIGNAL...HAVE KEPT HIGHER RAIN CHANCES ACROSS THE SOUTH...MAINLY AFTER MIDNIGHT. PATCHY DRIZZLE MAY BEE SEEN ELSEWHERE WITH THIS NEW SURGE OF LOW LEVEL MOISTURE. MEANWHILE...THE AREA WILL INITIALLY BE UNDER A FAIRLY WEAK PRESSURE GRADIENT THROUGH MIDNIGHT BEFORE THE KY LOW APPROACHES. WITH A RATHER MOIST LOWER BOUNDARY LAYER...CANNOT RULE OUT SOME FOG DEVELOPMENT. HOWEVER...WITH STRATOCU IN PLACE...SHOULD BE PATCHY IN NATURE. ACROSS THE NORTH...THE FOG COULD HAVE A BIT MORE COVERAGE. AT THIS POINT...THINKING THAT WITH INCREASING PRESSURE GRADIENT AFTER MIDNIGHT...WINDS WILL MITIGATE ANY DENSE FOG FORMATION. THE CLOSED MID-LEVEL LOW AND SURFACE LOW WILL PUSH EAST OUT OF IL INTO THE OHIO RIVER VALLEY REGION SATURDAY/SATURDAY NIGHT. THIS PULLS BULK OF RAIN WELL SOUTH AND EAST OF THE REGION. HOWEVER...OUR AREA REMAINS IN COOL CYCLONIC FLOW ALOFT...AND NAM INDICATING A DECENT AMOUNT OF 925-850MB MOISTURE TRANSPORT CONTINUING. WILL CONTINUE SMALL CHANCES OF -RA. SUNDAY THROUGH MONDAY APPEARS TO BE QUIET. BOTH THE GFS/NAM SHOW A WEAK MID-LEVEL TROUGH DROPPING SLOWLY SOUTHEAST INTO MN/NORTHWEST WI. HOWEVER...APPEARS BEST FORCING/SATURATION ANY RESULTING RAIN CHANCES REMAIN NORTHWEST OF US. OTHERWISE...SKIES SHOULD REMAIN MOSTLY CLOUDY WITH HIGHS TOPPING OFF IN THE UPPER 40S TO MID 50S. BY MONDAY NIGHT...THE MID-LEVEL WAVE DAMPENS AS IT MOVES INTO THE REGION. HOWEVER...MODELS INSIST THAT THERE MAY BE SOME LIGHT QPF AS IT MOVES THROUGH. WILL HONOR THIS SIGNAL WITH A SLIGHT RAIN CHANCE ACROSS THE NORTHWEST HALF OF THE FORECAST AREA. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY AGREE WITH HPC TRENDING MORE TOWARD 12.00Z ECMWF. WHEN COMPARING THE 12.00/06Z GFS AGAINST THE GFS ENSEMBLE...IT APPEARS THE DETERMINISTIC GFS IS TOO FAST/HIGH ZONAL ACROSS THE INTERMOUNTAIN WEST/CENTRAL CONUS TOWARD THE END OF THE PERIOD. MEANWHILE..BOTH GFS/ECMWF CONSISTENT IN SHOWING A WEAK MID-LEVEL TROUGH IN NORTHWEST FLOW ALOFT DROPPING INTO THE REGION MONDAY NIGHT THROUGH TUESDAY. BASED ON THIS CONSISTENT SIGNAL...HAVE INCREASED CLOUDS AND INCLUDED A SMALL CHANCE OF RAIN ACROSS THE NORTHWEST HALF OF THE FORECAST AREA WHERE BETTER COLUMN SATURATION IS EXPECTED PER GFS BUFKIT. TUESDAY STILL A BIT IFFY AS THE MODELS INDICATE HEIGHTS BUILDING ACROSS THE AREA AND NOT AS CYCLONIC OF FLOW ALOFT. WILL KEEP TUESDAY DRY FOR NOW. AS STATED ABOVE...HAVE TRENDED THE REST OF THE FORECAST PERIOD MORE IN LINE WITH THE ECMWF WHICH BUILDS A RATHER STRONG RIDGE OVER THE AREA AHEAD OF THE A DEEPENING TROUGH OVER THE INTERMOUNTAIN WEST. AS A RESULT...APPEARS WEDNESDAY THROUGH FRIDAY WILL BE DRY WITH TEMPERATURES SOARING WELL INTO THE 50S AND PERHAPS A FEW LOWER 60S WITH THE LOSS OF SNOW COVER AND AMPLE MID MARCH SUNSHINE. && .AVIATION...TONIGHT THROUGH SATURDAY MAIN AVIATION CONCERNS IS LOWERING OF CLOUD CEILINGS AND VISIBILITIES TO MVFR AND IFR CONDITIONS AFTER 00Z SATURDAY. UPPER LEVEL CLOSED LOW WILL CONTINUE TO SPIN OVER MID MISSISSIPPI VALLEY/CENTRAL PLAINS STATES THROUGH THE PERIOD. THIS WILL CONTINUE TO WRAP LOW LEVEL MOISTURE INTO THE REGION...AND COMBINED WITH A WEAK SHORTWAVE TROUGH MOVING OVER THE AREA AFTER 00Z SATURDAY. CEILINGS WILL LOWER INTO THE IFR RANGE AT RST TAF SITE BY 08Z SATURDAY AND MVFR RANGE AT LSE TAF SITE BY 09Z SATURDAY. VISIBILITIES WILL LOWER TO THE IFR RANGE AT RST TAF SITE BY 08Z AND AT THE LSE TAF SITE TO THE MVFR RANGE. NEXT CONCERN IS HOW LONG THE CEILINGS AND VISIBILITIES STAY IN THE IFR AND MVFR RANGE THROUGH THE DAY FRIDAY. THE LATEST 12.12Z GFS AND NAM CONTINUE TO INDICATE LOW LEVEL MOISTURE WRAPPING AROUND THE UPPER LEVEL CLOSED LOW INTO THE AREA. FOR NOW...HAVE KEPT THE MVFR AND IFR CEILINGS AND VISIBILITIES CONDITIONS THROUGH THE REST OF THE TAF TIME PERIOD. && .HYDROLOGY... WITH LITTLE IN THE WAY OF ADDITIONAL RAINFALL EXPECTED INTO THIS WEEKEND //GENERALLY A FEW TENTHS OF AN INCH TO A TENTH OF AN INCH//...FOCUS WILL BE ON RESIDUAL SNOWMELT AND ADDITIONAL RUNOFF INTO THE TRIBUTARIES AS TEMPERATURES REMAIN WELL ABOVE FREEZING. THIS RUNOFF WILL BE MOST PREVALENT ACROSS AREAS OF SOUTHEAST MN/NORTHEAST IA WHERE A LARGER WINTER SNOW PACK OCCURRED. FOR LATEST DETAILED INFORMATION CONCERNING RIVER LEVELS AND POTENTIAL FLOODING...SEE OUR HYDROLOGIC STATEMENTS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DAS AVIATION..........DTJ HYDROLOGY.........DAS
Hazardous weather outlook, Mar 12, 2:16 PM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 216 PM CST FRI MAR 12 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-131200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 216 PM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND FROM SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT RUNOFF FROM RAINFALL AND SNOW MELT WILL ALLOW CREEKS AND RIVERS TO REMAIN HIGH THROUGH TONIGHT...AND POSSIBLY MINOR FLOODING. THOSE IN LOCATIONS SUBJECT TO SPRING FLOODING SHOULD STAY ALERT AND TAKE NECESSARY ACTIONS IN THE EVENT FLOODING DOES OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING ON AREA RIVERS AND CREEKS WILL REMAIN POSSIBLE INTO THE WEEKEND DUE TO RUNOFF FROM RAINFALL AND SNOW MELT. .SPOTTER INFORMATION STATEMENT... ANY FLOODING OR RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT FEW DAYS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. AJ/DTJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:29 PM CST | River Flood Warning | ARX | Richland, Vernon | 12 hr |
| Mar 13, 3:13 AM CST | Dense Fog Advisory | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 9 hr |
Nearby
River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.